question-icon

What causes body pain post Pneumococcal vaccination?

default
Posted on Wed, 16 Dec 2015
Question: MY MOM TOOK THE PNEUMOCOCCAL VACCINATION SHOT ON 10/21/15 WHICH CONSISTED OF PREVNAR 13 PF 0.5 ML & FLUARIX QUAD PF 60MCG 0.5ML. NOW SHE STATES HER WHOLE BODY IS IN PAIN. SHE HAS BEEN EXPERIENCING PAIN EVERY WEEK, BUT THIS MORNING SHE STATED HER WHOLE BODY IS IN PAIN AND SHE FEELS LIKE THE PAIN IS IN HER BONES. SHE IS ALSO ON VIT D2 50,000 UNIT CAPSULE 1 EVERY 2 WKS & ALENDRONATE 70 MG TABLET 1 EVERY WEEK. HER AGE IS 72.

COULD YOU PLEASE ADVISE ON WHAT MIGHT BE GOING ON WITH THIS PAIN SHE IS EXPERIENCING IN HER BONES?

THANK YOU

doctor
Answered by Dr. Shoaib Khan (13 minutes later)
Brief Answer:
The fluarix component could possibly be the cause

Detailed Answer:
Hello and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. I am really sorry to hear about what your mother is experiencing. The fluarix quad component does have the following side effects which we can relate with your mothers presentation:

+Joint pain
+Muscle aches or cramping
+Muscle stiffness
+Swollen joints
+Difficulty moving
among other side effects.

So the fluarix component could quite possibly be the cause for her presentation, but I would also like to know what her vitamin D level was, because a severely deficiency vitamin D level can also cause such pains. Please do write back to me with her vitamin D level if you do not mind.

I look forward to hearing from you in order to help you further.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan (18 minutes later)
HELLO DR. XXXXXXX NICE TO MEET YOU!

THANK YOU FOR SUCH A FAST REPLY.
MY MOTHER'S VIT D LEVEL WAS STATED: VIT D, 25-oh total: 16NG/ML
doctor
Answered by Dr. Shoaib Khan (8 minutes later)
Brief Answer:
That narrows down our search: Fluarix is the culprit

Detailed Answer:
Hello once again.

Lovely to meet you too :)

My apologies, but I was not shown her vitamin D levels, sorry. :)

Her deficiency is borderline, and should not really cause her the severe pain she is experiencing, which narrows down our search for the cause to the fluarix quad component. As this is a case of post-vaccination side effect, you should report to the centre where the shot was given so they can best manage the side effects, as they will be equipped adequately enough to deal with such situations as well. Please do try to take your mother there at your earliest convenience as I would not want her to go through the pain any longer.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan (3 hours later)
DR. XXXXXXX I AM SO SORRY. I DID NOT GIVE YOU MY NAME. IT IS XXXXXXX

I AM SO GRATEFUL FOR THIS WEBSITE AND FOR YOUR ASSISTANCE. IT WAS MY PARENTS PRIMARY PHYSICIAN WHO SUGGESTED SHE AND MY FATHER TAKE THE INJECTION. MY FATHER IS FINE, BUT MOM WAS AFFECTED WITH THE SIDE EFFECTS LATER THAT DAY. SHE DID NOT THINK ANYTHING OF IT KNOWING THAT SHE WAS DEVELOPING ANTIBODIES IN HER BODY FROM THE INJECTION. NOW, SEVERAL WEEKS LATER SHE IS GOING THROUGH THIS. SHE TOOK AN OVER-THE-COUNTER PAIN RELIEVER A FEW HOURS AGO AND IT HAS EASED THE PAIN. HER PHYSICIAN WILL BE BACK ON MONDAY. SHE WILL DISCUSS IT WITH HER AGAIN. SHE WAS WANDERING IF IT WAS THE SHOT OR TOO MUCH VIT D BEING TAKEN. THANK YOU, YOU HAVE ELIMINATED THE VIT D AS THE CULPRIT.

COULD YOU PLEASE MAKE SUGGESTIONS ON HOW HER PRIMARY PHYSICIAN WOULD MANAGE THE SIDE EFFECTS AND IS IT OK FOR HER TO CONTINUE TO USE THE OVER-THE-COUNTER PAIN RELIEVER.

I AM MOST APPRECIATIVE OF YOUR TIME, KNOWLEDGE AND HELPFULNESS AND I THANK YOU.

MAY YOU AND YOUR FAMILY HAVE A SAFE AND HAPPY THANKSGIVING.
doctor
Answered by Dr. Shoaib Khan (6 hours later)
Brief Answer:
Your wishes made my day, thank you so much :)

Detailed Answer:
Hello once again XXXXXXX I am glad I made your acquaintance. :)

Your doctor was right to suggest the shot for both of them, as it can greatly help them, especially at this age; but a few unfortunate side effects occurred.

I do strongly believe that it was the shot itself, and not from the administration of vitamin D, as the supplement can only make her feel better, and such side effects are not expected with the vitamin D shots. :)

She can continue with the use of over-the-counter pain management medications,especially one containing aceclofenac (which is a common pain management medication we use for bone related pain in our department), see if you can get your hands on it for her. If not, then she can continue with whatever she has, just don't use it for too long as all pain killers come with a few long-term effects.

Thank you so much for the wishes and greetings, I wish you and your entire extended family a happy thanksgiving, enjoy the turkey or the vegan substitute (unsure due to the numerous animal activist campaigns) :)

Keep in touch XXXXXXX here or on any social forum, check my profile out to find my Facebook link. God bless.
Best wishes XXXXXXX :)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan (36 hours later)
HI DR. XXXXXXX

GOD BLESS YOU TOO! WE TALK THE SAME LANGUAGE!

I SPEAK BLESSING OVER YOU, YOUR FAMILY AND YOUR PRACTICE. YOU HAVE GREAT BEDSIDE MANNERS OVER THE INTERNET!

I WILL KEEP IN TOUCH FOR I KNOW I CAN TRUST YOU AND THIS WEBSITE. I AM EXTREMELY GRATEFUL TO HAVE BEEN ACQUAINTED TO HAVE MET YOU.

I MYSELF HAVE QUESTIONS WITH MY OWN HEALTH, BUT I WILL MAKE SOME CHANGES BY THE END OF THE YEAR TO START A BLESSED NEW YEAR. I DO DESIRE TO GO VEGAN, SO I WILL CONTINUE TO RESEARCH.

MY FAMILY HAS BEEN PLAGUED WITH SEVERAL HEALTH ISSUES THESE PAST 4 YEARS, BUT THANK GOD TROUBLE DOESN'T LAST ALWAYS.

THERE ARE OTHER HEALTH ISSUES IN THE FAMILY, BUT I LKE TO RESEARCH THINGS OUT. THIS IS HOW I CAME TO THIS WEBSITE. I WAS AT DRUGS.COM AND A POP UP CAME UP FOR THIS WEBSITE. AGAIN, EXTREMELY GRATEFUL!

ENJOY THE WEEKEND. GOD BLESS YOU!
I CHECKED FOR THE ACECLOFENAC, BUT IT IS NOT SOLD HERE IN XXXXXXX I AM SURE HER PRIMARY PHYSICIAN WILL PRESCRIBE SOMETHING SIMILAR WHEN WE TALK WITH HER THIS COMING WEEK.

THANK YOU FOR THE INFO.

I WON'T FORGET TO DO YOUR REVIEW. IT WILL BE EXCELLENT!
doctor
Answered by Dr. Shoaib Khan (27 minutes later)
Brief Answer:
It was my pleasure entirely, wishing you the best in health and wealth!! :)

Detailed Answer:
Hello XXXX :)

I am glad we do. :)

Well, I just want you to know that no matter what the issue or how silly you feel a question may be, whether about yourself or someone else, I am always here for you. You seem to be such a caring and fun loving person, and I hope God bestows that quality in all the people you meet and come in touch with.

Health is only temporary unfortunately, and in most cases just a test from God. Take everything you get from him with a smile, and things will seem all so simple.

Wishes and kind words like yours make my day, especially as I do this during my free time (supposed to be relaxing), only to help people I cannot meet personally and help, just like you and your mom. Please do keep in touch, and say a prayer for me and my family any time you remember us.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes body pain post Pneumococcal vaccination?

Brief Answer: The fluarix component could possibly be the cause Detailed Answer: Hello and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. I am really sorry to hear about what your mother is experiencing. The fluarix quad component does have the following side effects which we can relate with your mothers presentation: +Joint pain +Muscle aches or cramping +Muscle stiffness +Swollen joints +Difficulty moving among other side effects. So the fluarix component could quite possibly be the cause for her presentation, but I would also like to know what her vitamin D level was, because a severely deficiency vitamin D level can also cause such pains. Please do write back to me with her vitamin D level if you do not mind. I look forward to hearing from you in order to help you further. Best wishes.